Open Access
March, 1955 On the Distribution of the Sample Median
John T. Chu
Ann. Math. Statist. 26(1): 112-116 (March, 1955). DOI: 10.1214/aoms/1177728598


Upper and lower bounds are obtained for the cumulative distribution function of the sample median of a sample of size $2n + 1$ drawn from a continuous population. It is shown that if the parent population is normal, then the distribution of the sample median tends "rapidly" to normality. Other kinds of parent populations are also discussed.


Download Citation

John T. Chu. "On the Distribution of the Sample Median." Ann. Math. Statist. 26 (1) 112 - 116, March, 1955.


Published: March, 1955
First available in Project Euclid: 28 April 2007

zbMATH: 0064.13102
MathSciNet: MR68172
Digital Object Identifier: 10.1214/aoms/1177728598

Rights: Copyright © 1955 Institute of Mathematical Statistics

Vol.26 • No. 1 • March, 1955
Back to Top